2002-Fez conference on Partial Differental Equations,
Electron. J. Diff. Eqns., Conf. 09, 2002, pp. 149-160.

Local and global nonexistence of solutions to semilinear evolution equations

Mohammed Guedda & Mokhtar Kirane

For a fixed $ p $ and $  \sigma greater than -1 $, such that $ p greater than \max\{1,\sigma+1\}$, one main concern of this paper is to find sufficient conditions for non solvability of
 u_t = -(-\Delta)^{\frac{\beta}{2}}u - V(x)u + t^\sigma h(x)u^p + W(x,t),
posed in $ S_T:=\mathbb{R}^N\times(0,T)$, where $ 0 < T <+\infty$, $(-\Delta)^{\frac{\beta}{2}}$ with $ 0 less than \beta \leq 2$ is the $\beta/2$ fractional power of the $ -\Delta$, and $ W(x,t) = t^\gamma w(x) \geq 0$. The potential $ V  $ satisfies $ \limsup_{| x|\to +\infty }| V(x)| | x|^{a} < +\infty$, for some positive $a$. We shall see that the existence of solutions depends on the behavior at infinity of both initial data and the function $h$ or of both $ w$ and $ h$. The non-global existence is also discussed. We prove, among other things, that if $ u_0(x) $ satisfies
 \lim_{| x|\to+\infty}u_0^{p-1}(x) h(x)|
 x|^{(1+\sigma)\inf\{\beta,a\}} = +\infty,
any possible local solution blows up at a finite time for any locally integrable function $W$. The situation is then extended to nonlinear hyperbolic equations.

Published December 28, 2002.
Subject classfications: 35K55, 35K65, 35L60.
Key words: Parabolic inequality, hyperbolic equation, fractional power, Fujita-type result.

Show me the PDF file (227K), TEX file, and other files for this article.

Mohammed Guedda
Universite de Picardie Jules Verne
Faculte de Mathematiques et d'Informatique
33, rue Saint-Leu 80039 Amiens, France
e-mail: Guedda@u-picardie.fr
Mokthar Kirane
Laboratoire de Mathematiques,
Pole Sciences et Technologies,
Universite de la Rochelle, Av. M. Crepeau,
17042 La Rochelle Cedex, France
e-mail: mokhtar.kirane@univ-lr.fr

Return to the table of contents for this conference.
Return to the Electronic Journal of Differential Equations